Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2007, 1:43 AM CDT for Plaquemines Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 1:43 AM CDT (06:43 UTC)
- Expired
- Jun 13, 2007, 2:15 AM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
The radar
The Mobile radar (KMOB), 195 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 130646 SVRLIX LAC075-130715- /O.NEW.KLIX.SV.W.0092.070613T0643Z-070613T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 143 AM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA... * UNTIL 215 AM CDT * AT 140 AM CDT...A REPORT FROM AN NEARBY OFFSHORE OIL PLATFORM REPORTED WIND GUSTS OF 70 MPH FROM A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ABOUT 12 MILES EAST OF VENICE...AND MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VENICE AT 200 AM CDT HEAD OF PASSES AND PILOT TOWN AT 200 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 2921 8897 2931 8914 2898 8943 2885 8921 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:52 PM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Jun 12, 3:52 PM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT TUE JUN 12 2007 .DISCUSSION... SAME OLD STORY HERE TODAY...TEMPERATURES HAVE CLIMBED IN THE MID 90S WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA. THE GREATEST COVERAGE HAS BEEN ALONG THE MISSISSIPPI GULF COAST WHERE AN OLD BOUNDARY IS HELPING TO FOCUS CONVECTION. THERE WILL BE NO REAL PATTERN CHANGE FOR TOMORROW AS THE REGION REMAINS SANDWICHED BETWEEN THE SHORTWAVE OVER THE ROCKIES AND THE LOW OFF THE NEW ENGLAND COAST. HAVE GONE ABOVE THE GUIDANCE POPS AS PERSISTENCE HAS BEEN A BETTER INDICATOR THE LAST FEW DAYS. THE RIDGE IS FORECAST TO BREAK DOWN THURSDAY AS THE ROCKIES SHORTWAVE MOVES SLOWLY EASTWARD AND THE NEW ENGLAND LOW DROPS SOUTHWARD. WITH A LOW OFF THE SOUTHEAST COAST...THIS SHOULD HELP TO DROP TEMPERATURES BACK DOWN TO AVERAGE VALUES. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES...WHICH IS ENOUGH TO SUPPORT 20-30 PERCENT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 93 70 91 / 10 30 10 30 BTR 72 94 72 92 / 20 30 20 30 MSY 74 92 74 89 / 20 30 10 30 GPT 72 91 73 90 / 20 30 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 92/JSS
Hazardous weather outlook, Jun 12, 10:15 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 PM CDT TUE JUN 12 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1015 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH MONDAY.
In the hours before
Special weather statement, Jun 13, 1:18 AM CDT, 25 minutes before
LAZ069-130815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 118 AM CDT WED JUN 13 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS APPROACHING THE LOWER DELTA... AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 20 MILES EAST OF PILOT TOWN...SOUTHWEST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... THE HEAD OF PASSES AND PILOT TOWN BY 215 AM CDT. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:14 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 13, 12:53 AM CDT | Special Marine Warning | LIX | 97 min | |
| Jun 13, 2:20 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 13, 4:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 13, 6:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Jun 13, 1:52 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 38 min |
| Jun 13, 2:31 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 30 min |
| Jun 13, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 23 min |
| Jun 13, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| Jun 13, 3:42 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Jun 13, 4:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 29 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 61 min |
| Jun 13, 5:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Jun 13, 5:34 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 56 min |
| Jun 13, 6:32 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Saint James | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.